Prevention of Psoriasiform Reactions After Beta-Receptor Blockers by Retinoid
Experimental work in psoriasis was hampered till the last year by the fact that analogous skin symptoms could not be produced in experimental animals. Gaylarde et al. reported in 1978 about psoriasiform changes in guinea pig skin from locally applied propranolol (3). The changes were parakeratosis, acanthosis and slight cellular infiltration. The findings seem to be in connection with the beta-adrenergic blocking property of the drug, as other beta adrenergic blockers (pindolol, alprenolol) may produce psoriasiform eruptions in patients taking them regularly and the genuine psoriasis may be worsened by them too (1, 2). Although the real connection between these psoriasiform reactions after beta blockers and the true psoriasis is until now uncleared, it seemed to be worth while investigating the effect of aromatic retinoid Ro 10-9359 (Tigason) on these curious reactions.
KeywordsBeta Blocker Histological Picture Beta Adrenergic Blocker Oral Retinoid Real Connection
- 4.Mikkelsen HI, Erenlund Jensen HA, Wadskov S, Lerche A, Sondergaard J (1976) Aggravation of psoriasis and occurrence of psoriasiform cutaneous eruptions induced by betablocking agents. IRCS Med Sci 3:152–154Google Scholar